June  2020, 40(6): 3981-3995. doi: 10.3934/dcds.2020126

Axisymmetric traveling fronts in balanced bistable reaction-diffusion equations

Research Institute for Interdisciplinary Science, Okayama University, 3-1-1, Tsushimanaka, Kita-ku, Okayama City, 700-8530, Japan

Received  April 2019 Revised  September 2019 Published  February 2020

For a balanced bistable reaction-diffusion equation, the existence of axisymmetric traveling fronts has been studied by Chen, Guo, Ninomiya, Hamel and Roquejoffre [4]. This paper gives another proof of the existence of axisymmetric traveling fronts. Our method is as follows. We use pyramidal traveling fronts for unbalanced reaction-diffusion equations, and take the balanced limit. Then we obtain axisymmetric traveling fronts in a balanced bistable reaction-diffusion equation. Since pyramidal traveling fronts have been studied in many equations or systems, our method might be applicable to study axisymmetric traveling fronts in these equations or systems.

Citation: Masaharu Taniguchi. Axisymmetric traveling fronts in balanced bistable reaction-diffusion equations. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3981-3995. doi: 10.3934/dcds.2020126
References:
[1]

H. Chan and J. Wei, Traveling wave solutions for bistable fractional Allen–Cahn equations with a pyramidal front, J. Differential Equations, 262 (2017), 4567-4609.  doi: 10.1016/j.jde.2016.12.010.  Google Scholar

[2]

X. Chen, Existence, uniqueness, and asymptotic stability of traveling waves in nonlocal evolution equations, Adv. Differential Equations, 2 (1997), 125-160.   Google Scholar

[3]

X. Chen, Generation and propagation of interfaces for reaction-diffusion equations, J. Differential Equations, 96 (1992), 116-141.  doi: 10.1016/0022-0396(92)90146-E.  Google Scholar

[4]

X. ChenJ.-S. GuoF. HamelH. Ninomiya and J.-M. Roquejoffre, Traveling waves with paraboloid like interfaces for balanced bistable dynamics, Ann. Inst. H. Poincaré Anal. Non Linéaire, 24 (2007), 369-393.  doi: 10.1016/j.anihpc.2006.03.012.  Google Scholar

[5]

M. del PinoM. Kowalczyk and J. Wei, On De Giorgi's conjecture in dimension $N\geq 9$, Annals of Math., 174 (2011), 1485-1569.   Google Scholar

[6]

M. del PinoM. Kowalczyk and J. Wei, Traveling waves with multiple and nonconvex fronts for a bistable semilinear parabolic equation, Comm. Pure Appl. Math., 66 (2013), 481-547.   Google Scholar

[7]

P. C. Fife and J. B. McLeod, The approach of solutions of nonlinear diffusion equations to travelling front solutions, Arch. Rat. Mech. Anal., 65 (1977), 335-361.  doi: 10.1007/BF00250432.  Google Scholar

[8]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer-Verlag, Berlin, 1983.  Google Scholar

[9]

C. Gui, Symmetry of traveling wave solutions to the Allen–Cahn equation in $\mathbb{R}^{2}$, Arch. Rat. Mech. Anal., 203 (2012), 1037-1065.  doi: 10.1007/s00205-011-0480-5.  Google Scholar

[10]

F. HamelR. Monneau and J.-M. Roquejoffre, Existence and qualitative properties of multidimensional conical bistable fronts, Discrete Contin. Dyn. Syst., 13 (2005), 1069-1096.  doi: 10.3934/dcds.2005.13.1069.  Google Scholar

[11]

F. HamelR. Monneau and J.-M. Roquejoffre, Asymptotic properties and classification of bistable fronts with Lipschitz level sets, Discrete Contin. Dyn. Syst., 14 (2006), 75-92.   Google Scholar

[12]

M. Haragus and A. Scheel, Corner defects in almost planar interface propagation, Ann. I. H. Poincaré, Ann. Inst. H. Poincaré Anal. Non Linéaire, 23 (2006), 283-329.  doi: 10.1016/j.anihpc.2005.03.003.  Google Scholar

[13]

Y. Kurokawa and M. Taniguchi, Multi-dimensional pyramidal traveling fronts in the Allen–Cahn equations, Proc. Roy. Soc. Edinburgh Sect. A, 141 (2011), 1031-1054.  doi: 10.1017/S0308210510001253.  Google Scholar

[14]

W.-M. Ni and M. Taniguchi, Traveling fronts of pyramidal shapes in competition-diffusion systems, Netw. Heterog. Media, 8 (2013), 379-395.  doi: 10.3934/nhm.2013.8.379.  Google Scholar

[15]

H. Ninomiya and M. Taniguchi, Existence and global stability of traveling curved fronts in the Allen–Cahn equations, J. Differential Equations, 213 (2005), 204-233.  doi: 10.1016/j.jde.2004.06.011.  Google Scholar

[16]

H. Ninomiya and M. Taniguchi, Global stability of traveling curved fronts in the Allen–Cahn equations, Discrete Contin. Dyn. Syst., 15 (2006), 819-832.   Google Scholar

[17]

M. Taniguchi, Traveling fronts of pyramidal shapes in the Allen–Cahn equations, SIAM J. Math. Anal., 39 (2007), 319-344.  doi: 10.1137/060661788.  Google Scholar

[18]

M. Taniguchi, The uniqueness and asymptotic stability of pyramidal traveling fronts in the Allen–Cahn equations, J. Differential Equations, 246 (2009), 2103-2130.  doi: 10.1016/j.jde.2008.06.037.  Google Scholar

[19]

M. Taniguchi, Pyramidal traveling fronts in the Allen–Cahn equations, RIMS Kôkyûroku, 1651 (2009), 92–109. Google Scholar

[20]

M. Taniguchi, Multi-dimensional traveling fronts in bistable reaction-diffusion equations, Discrete Contin. Dyn. Syst., 32 (2012), 1011-1046.  doi: 10.3934/dcds.2012.32.1011.  Google Scholar

[21]

M. Taniguchi, An $(N-1)$-dimensional convex compact set gives an $N$-dimensional traveling front in the Allen–Cahn equation, SIAM J. Math. Anal., 47 (2015), 455-476.  doi: 10.1137/130945041.  Google Scholar

[22]

M. Taniguchi, Convex compact sets in $\mathbb{R}^{ N-1}$ give traveling fronts of cooperation-diffusion systems in $\mathbb{R}^{ N}$, J. Differential Equations, 260 (2016), 4301-4338.   Google Scholar

[23]

M. Taniguchi, Traveling front solutions in reaction-diffusion equations, submitted. Google Scholar

[24]

M. Taniguchi, Axially asymmetric traveling fronts in balanced bistable reaction-diffusion equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 36 (2019), 1791-1816.  doi: 10.1016/j.anihpc.2019.05.001.  Google Scholar

[25]

X.-J. Wang, Convex solutions to the mean curvature flow, Ann. of Math., 173 (2011), 1185-1239.  doi: 10.4007/annals.2011.173.3.1.  Google Scholar

[26]

Z.-C. Wang, Traveling curved fronts in monotone bistable systems, Discrete Contin. Dyn. Syst., 32 (2012), 2339-2374.  doi: 10.3934/dcds.2012.32.2339.  Google Scholar

show all references

References:
[1]

H. Chan and J. Wei, Traveling wave solutions for bistable fractional Allen–Cahn equations with a pyramidal front, J. Differential Equations, 262 (2017), 4567-4609.  doi: 10.1016/j.jde.2016.12.010.  Google Scholar

[2]

X. Chen, Existence, uniqueness, and asymptotic stability of traveling waves in nonlocal evolution equations, Adv. Differential Equations, 2 (1997), 125-160.   Google Scholar

[3]

X. Chen, Generation and propagation of interfaces for reaction-diffusion equations, J. Differential Equations, 96 (1992), 116-141.  doi: 10.1016/0022-0396(92)90146-E.  Google Scholar

[4]

X. ChenJ.-S. GuoF. HamelH. Ninomiya and J.-M. Roquejoffre, Traveling waves with paraboloid like interfaces for balanced bistable dynamics, Ann. Inst. H. Poincaré Anal. Non Linéaire, 24 (2007), 369-393.  doi: 10.1016/j.anihpc.2006.03.012.  Google Scholar

[5]

M. del PinoM. Kowalczyk and J. Wei, On De Giorgi's conjecture in dimension $N\geq 9$, Annals of Math., 174 (2011), 1485-1569.   Google Scholar

[6]

M. del PinoM. Kowalczyk and J. Wei, Traveling waves with multiple and nonconvex fronts for a bistable semilinear parabolic equation, Comm. Pure Appl. Math., 66 (2013), 481-547.   Google Scholar

[7]

P. C. Fife and J. B. McLeod, The approach of solutions of nonlinear diffusion equations to travelling front solutions, Arch. Rat. Mech. Anal., 65 (1977), 335-361.  doi: 10.1007/BF00250432.  Google Scholar

[8]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer-Verlag, Berlin, 1983.  Google Scholar

[9]

C. Gui, Symmetry of traveling wave solutions to the Allen–Cahn equation in $\mathbb{R}^{2}$, Arch. Rat. Mech. Anal., 203 (2012), 1037-1065.  doi: 10.1007/s00205-011-0480-5.  Google Scholar

[10]

F. HamelR. Monneau and J.-M. Roquejoffre, Existence and qualitative properties of multidimensional conical bistable fronts, Discrete Contin. Dyn. Syst., 13 (2005), 1069-1096.  doi: 10.3934/dcds.2005.13.1069.  Google Scholar

[11]

F. HamelR. Monneau and J.-M. Roquejoffre, Asymptotic properties and classification of bistable fronts with Lipschitz level sets, Discrete Contin. Dyn. Syst., 14 (2006), 75-92.   Google Scholar

[12]

M. Haragus and A. Scheel, Corner defects in almost planar interface propagation, Ann. I. H. Poincaré, Ann. Inst. H. Poincaré Anal. Non Linéaire, 23 (2006), 283-329.  doi: 10.1016/j.anihpc.2005.03.003.  Google Scholar

[13]

Y. Kurokawa and M. Taniguchi, Multi-dimensional pyramidal traveling fronts in the Allen–Cahn equations, Proc. Roy. Soc. Edinburgh Sect. A, 141 (2011), 1031-1054.  doi: 10.1017/S0308210510001253.  Google Scholar

[14]

W.-M. Ni and M. Taniguchi, Traveling fronts of pyramidal shapes in competition-diffusion systems, Netw. Heterog. Media, 8 (2013), 379-395.  doi: 10.3934/nhm.2013.8.379.  Google Scholar

[15]

H. Ninomiya and M. Taniguchi, Existence and global stability of traveling curved fronts in the Allen–Cahn equations, J. Differential Equations, 213 (2005), 204-233.  doi: 10.1016/j.jde.2004.06.011.  Google Scholar

[16]

H. Ninomiya and M. Taniguchi, Global stability of traveling curved fronts in the Allen–Cahn equations, Discrete Contin. Dyn. Syst., 15 (2006), 819-832.   Google Scholar

[17]

M. Taniguchi, Traveling fronts of pyramidal shapes in the Allen–Cahn equations, SIAM J. Math. Anal., 39 (2007), 319-344.  doi: 10.1137/060661788.  Google Scholar

[18]

M. Taniguchi, The uniqueness and asymptotic stability of pyramidal traveling fronts in the Allen–Cahn equations, J. Differential Equations, 246 (2009), 2103-2130.  doi: 10.1016/j.jde.2008.06.037.  Google Scholar

[19]

M. Taniguchi, Pyramidal traveling fronts in the Allen–Cahn equations, RIMS Kôkyûroku, 1651 (2009), 92–109. Google Scholar

[20]

M. Taniguchi, Multi-dimensional traveling fronts in bistable reaction-diffusion equations, Discrete Contin. Dyn. Syst., 32 (2012), 1011-1046.  doi: 10.3934/dcds.2012.32.1011.  Google Scholar

[21]

M. Taniguchi, An $(N-1)$-dimensional convex compact set gives an $N$-dimensional traveling front in the Allen–Cahn equation, SIAM J. Math. Anal., 47 (2015), 455-476.  doi: 10.1137/130945041.  Google Scholar

[22]

M. Taniguchi, Convex compact sets in $\mathbb{R}^{ N-1}$ give traveling fronts of cooperation-diffusion systems in $\mathbb{R}^{ N}$, J. Differential Equations, 260 (2016), 4301-4338.   Google Scholar

[23]

M. Taniguchi, Traveling front solutions in reaction-diffusion equations, submitted. Google Scholar

[24]

M. Taniguchi, Axially asymmetric traveling fronts in balanced bistable reaction-diffusion equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 36 (2019), 1791-1816.  doi: 10.1016/j.anihpc.2019.05.001.  Google Scholar

[25]

X.-J. Wang, Convex solutions to the mean curvature flow, Ann. of Math., 173 (2011), 1185-1239.  doi: 10.4007/annals.2011.173.3.1.  Google Scholar

[26]

Z.-C. Wang, Traveling curved fronts in monotone bistable systems, Discrete Contin. Dyn. Syst., 32 (2012), 2339-2374.  doi: 10.3934/dcds.2012.32.2339.  Google Scholar

Figure 1.  A level set $ \left\{ {U(\mathit{\boldsymbol{x'}}, {x_n}) = {\theta _0}} \right\}$ of $ U $
Figure 2.  A level set $ \{V_{k}(\mathit{\boldsymbol{x}}', x_{n}) = \theta_{0}\} $ of a square pyramidal traveling front $ V_{k} $
[1]

Zhaosheng Feng. Traveling waves to a reaction-diffusion equation. Conference Publications, 2007, 2007 (Special) : 382-390. doi: 10.3934/proc.2007.2007.382

[2]

Yuri Latushkin, Roland Schnaubelt, Xinyao Yang. Stable foliations near a traveling front for reaction diffusion systems. Discrete & Continuous Dynamical Systems - B, 2017, 22 (8) : 3145-3165. doi: 10.3934/dcdsb.2017168

[3]

Luisa Malaguti, Cristina Marcelli, Serena Matucci. Continuous dependence in front propagation of convective reaction-diffusion equations. Communications on Pure & Applied Analysis, 2010, 9 (4) : 1083-1098. doi: 10.3934/cpaa.2010.9.1083

[4]

M. Grasselli, V. Pata. A reaction-diffusion equation with memory. Discrete & Continuous Dynamical Systems - A, 2006, 15 (4) : 1079-1088. doi: 10.3934/dcds.2006.15.1079

[5]

Guo Lin, Haiyan Wang. Traveling wave solutions of a reaction-diffusion equation with state-dependent delay. Communications on Pure & Applied Analysis, 2016, 15 (2) : 319-334. doi: 10.3934/cpaa.2016.15.319

[6]

Ming Mei, Yau Shu Wong. Novel stability results for traveling wavefronts in an age-structured reaction-diffusion equation. Mathematical Biosciences & Engineering, 2009, 6 (4) : 743-752. doi: 10.3934/mbe.2009.6.743

[7]

Gheorghe Craciun, Jiaxin Jin, Casian Pantea, Adrian Tudorascu. Convergence to the complex balanced equilibrium for some chemical reaction-diffusion systems with boundary equilibria. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020164

[8]

Wei-Jian Bo, Guo Lin, Shigui Ruan. Traveling wave solutions for time periodic reaction-diffusion systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4329-4351. doi: 10.3934/dcds.2018189

[9]

Ming Mei. Stability of traveling wavefronts for time-delayed reaction-diffusion equations. Conference Publications, 2009, 2009 (Special) : 526-535. doi: 10.3934/proc.2009.2009.526

[10]

Masaharu Taniguchi. Instability of planar traveling waves in bistable reaction-diffusion systems. Discrete & Continuous Dynamical Systems - B, 2003, 3 (1) : 21-44. doi: 10.3934/dcdsb.2003.3.21

[11]

Jiang Liu, Xiaohui Shang, Zengji Du. Traveling wave solutions of a reaction-diffusion predator-prey model. Discrete & Continuous Dynamical Systems - S, 2017, 10 (5) : 1063-1078. doi: 10.3934/dcdss.2017057

[12]

Masaharu Taniguchi. Multi-dimensional traveling fronts in bistable reaction-diffusion equations. Discrete & Continuous Dynamical Systems - A, 2012, 32 (3) : 1011-1046. doi: 10.3934/dcds.2012.32.1011

[13]

Bang-Sheng Han, Zhi-Cheng Wang. Traveling wave solutions in a nonlocal reaction-diffusion population model. Communications on Pure & Applied Analysis, 2016, 15 (3) : 1057-1076. doi: 10.3934/cpaa.2016.15.1057

[14]

Masaharu Taniguchi. Traveling fronts in perturbed multistable reaction-diffusion equations. Conference Publications, 2011, 2011 (Special) : 1368-1377. doi: 10.3934/proc.2011.2011.1368

[15]

Henri Berestycki, Guillemette Chapuisat. Traveling fronts guided by the environment for reaction-diffusion equations. Networks & Heterogeneous Media, 2013, 8 (1) : 79-114. doi: 10.3934/nhm.2013.8.79

[16]

Cheng-Hsiung Hsu, Jian-Jhong Lin. Stability analysis of traveling wave solutions for lattice reaction-diffusion equations. Discrete & Continuous Dynamical Systems - B, 2020, 25 (5) : 1757-1774. doi: 10.3934/dcdsb.2020001

[17]

Tianran Zhang. Traveling waves for a reaction-diffusion model with a cyclic structure. Discrete & Continuous Dynamical Systems - B, 2020, 25 (5) : 1859-1870. doi: 10.3934/dcdsb.2020006

[18]

Nick Bessonov, Gennady Bocharov, Tarik Mohammed Touaoula, Sergei Trofimchuk, Vitaly Volpert. Delay reaction-diffusion equation for infection dynamics. Discrete & Continuous Dynamical Systems - B, 2019, 24 (5) : 2073-2091. doi: 10.3934/dcdsb.2019085

[19]

Yan-Yu Chen, Yoshihito Kohsaka, Hirokazu Ninomiya. Traveling spots and traveling fingers in singular limit problems of reaction-diffusion systems. Discrete & Continuous Dynamical Systems - B, 2014, 19 (3) : 697-714. doi: 10.3934/dcdsb.2014.19.697

[20]

Perla El Kettani, Danielle Hilhorst, Kai Lee. A stochastic mass conserved reaction-diffusion equation with nonlinear diffusion. Discrete & Continuous Dynamical Systems - A, 2018, 38 (11) : 5615-5648. doi: 10.3934/dcds.2018246

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (87)
  • HTML views (126)
  • Cited by (0)

Other articles
by authors

[Back to Top]